Hindman spaces

Research output: Contribution to journalArticlepeer-review

9 Scopus citations

Abstract

A topological space X is Hindman if for every sequence (xn)n in X there exists an infinite D ⊆N so that the sequence (xn)n∈FS(D), indexed by all finite sums over D, is IP-converging in X. Not all sequentially compact spaces are Hindman. The product of two Hindman spaces is Hindman. Furstenberg and Weiss proved that all compact metric spaces are Hindman. We show that every Hausdorff space X that satisfies the following condition is Hindman: (*) The closure of every countable set in X is compact and first-countable. Consequently, there exist nonmetrizable and noncompact Hindman spaces. The following is a particular consequence of the main result: every bounded sequence of monotone (not necessarily continuous) real functions on [0, 1] has an IP-converging subsequences.

Original languageEnglish
Pages (from-to)1597-1602
Number of pages6
JournalProceedings of the American Mathematical Society
Volume130
Issue number6
DOIs
StatePublished - 1 Jan 2002

Keywords

  • Compactification
  • Converging sequence
  • Finite sums
  • Hindman's theorem
  • Nonmetrizable topological spaces

Fingerprint

Dive into the research topics of 'Hindman spaces'. Together they form a unique fingerprint.

Cite this